Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Suspected to have shingles on leg. Can't take nonsteroidal anti-inflammatory drug. Any solution?

Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
It is Sunday and I suspect I have the start of shingles on my leg. Since my doctor is unavailable, should I go to an
emergency service, or assuming I can handle the pain, is it safe to wait until Monday?
Meanwhile, what can I do to ease the sharp, sudden stabs of pain? I can't take a nonsteroidal anti-inflammatory because of a blood condition.
Thank you.
Posted Fri, 1 Mar 2013 in Skin Hair and Nails
Answered by Dr. Mayank Bhargava 23 minutes later
Welcome to XXXXXXX forum.

You should consult with dermatologist/ XXXXXXX medicine specialist and should go for thorough check up as you have suspicion regarding skin lesions.
Shingles or herpes zoster is caused by Varicella zoster virus which is also liable to cause chicken pox.
This virus remains in dormant condition in nerve fibres and may get activated during breach of immune system.

Shingles, as it is a viral infection, has a self remitting period of 5-7 days and condition starts recovering once vesicles starts turning into scab.
Shingles is at times very painful and even difficult to control with use of analgesics.

As you have history of blood clotting deficiency and high blood pressure with other ailments, you can take tramadol, phenytoin, oxcarbazepine on written prescription.
You should apply antiviral ointment along with steroid ointment on lesion. This helps in faster recovery as well as control of pain.
Topical application is best as compared to oral tablets.

Hope that helps.
Let me know your other queries.
Take care,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor